Alert archive / Indiana / Lakeshore Flood Statements in 2009

Lakeshore Flood Statement 9, NWS Northern Indiana

July 29, 2009

NWS Northern Indiana issued this lakeshore flood statement at Jul 29, 2009, 9:07 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2009, 9:07 AM EDT (13:07 UTC)
Expired
Jul 29, 2009, 10:00 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WHUS43 KIWX 291307
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT WED JUL 29 2009

INZ003-MIZ077-292115-
/O.NEW.KIWX.LS.S.0009.090729T1307Z-090730T0200Z/
LA PORTE-BERRIEN-
907 AM EDT WED JUL 29 2009 /807 AM CDT WED JUL 29 2009/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE SHORELINE WILL CAUSE AN INCREASED RISK OF RIP
CURRENTS TODAY...RESULTING IN DANGEROUS SWIMMING CONDITIONS. RIP
CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND
PIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

&&

$$
1 follow-up statement
832 
WHUS43 KIWX 291935
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT WED JUL 29 2009

INZ003-MIZ077-300200-
/O.CON.KIWX.LS.S.0009.000000T0000Z-090730T0200Z/
LA PORTE-BERRIEN-
335 PM EDT WED JUL 29 2009 /235 PM CDT WED JUL 29 2009/

...INCREASED RISK OF RIP CURRENTS TODAY...

HIGH WAVES ALONG THE SHORELINE WILL CAUSE AN INCREASED RISK OF
RIP CURRENTS TODAY...RESULTING IN DANGEROUS SWIMMING CONDITIONS.
RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...
JETTIES AND PIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

&&

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 29, 7:00 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 29, 7:00 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 AM EDT WED JUL 29 2009

.AVIATION...
AFTER AM BR BURNOFF AT KFWA REMAINDER OF DAY VFR. ABOUT 4 DEGREES
BLO XOVER AT KFWA WITH FG LYR SHALLOW SHOULD BURNOFF TO LIGHT HAZE
BY 14 UTC. UPSTREAM SHORTWAVE ACRS LWR OH VLY TO AID IN REFORMATION
OF SHRA BY MIDDAY...HOWEVER HIEST CHCS TO REMAIN JUST SE OF KFWA
WHERE GREATER INSTABILITY RESIDES. STILL SOME CONCERN FOR BR
FORMATION THU AM...KEY WILL BE HOW DEEP MIXING OCCURS TODAY ALONG
WITH ADVECTION OF LWR DPS OVERNIGHT...ATTM CHCS REMAIN MINIMAL AND
CONTD VFR.

&&

.SHORT TERM...
TODAY THROUGH THURSDAY NIGHT. UPSTREAM WAVE INVOF KSTL PROVIDING
SOME WEAK ISENT LIFT INTO POST-FRONTAL REGION CNTL IL-NWRN IN
ATTM. WITH MUCAPE IN THIS REGN AOB 500 J/KG DO NOT ANTICIPATE ANY
TSRA/UPSCALE GROWTH POTNL UNTIL PERHAPS MIDDAY/EARLY AFTN ACRS
SERN HALF OF CWA. ONLY A SHORT WINDOW OF OPPORTUNITY ALL BUT FAR
SERN CWA WHERE LATE AFTN MUCAPES MAY TOUCH TO NEAR 2000 J/KG WITH
MEAGER 20-25 KT DEEP LAYER SHEAR ENVIRON...THEN LLVL THETA-E PLUME
CRNTLY BISECTING CWA SW-NE WILL BEGIN TO SHIFT RAPIDLY EWD INTO
NWRN PA-OH VLY BY 00 UTC THU IN WAKE OF SHORTWAVE PASSAGE THROUGH
MEAN CNTL STATES TROF. IN SHALLOW CAA W/COOL LAKE SHADOW FAR NWRN
CWA TO REBOUND ONLY TO LWR-MID 70S WITH NEAR 80 ELSEWHERE TODAY
AS 925MB TEMPS COOL ONLY SLIGHTLY INTO UPR TEENS WITH FAIR AMOUNT
OF AFTN INSOLATION. WX NIL TONIGHT WITH TRAJECTORIES FM NRN PLAINS
TO BRING DRYING ATMOS W/PWAT 0.50-0.7 INCHES ACRS CWA. PTCHY FOG
COULD MANIFEST SHOULD FULL RADIATIONAL LOSS BE REALIZED...THOUGH
ANY FOG SHOULD REMAIN SHALLOW AND SFC DPS FALL IN TADEM W/TEMPS TO
PRECLUDE MENTION ATTM. FOCUS SHIFTS TO NEXT DOUBLE BARREL WAVE IN
ERN MT/SRN ALB TO EMERGE INTO PLAINS IN SYNC WITH INTMTN/SERN CO
WAVE ON THU. FAVOR GFS TIMING AND STRONGER HANDLING VIA NRN
STREAM. WITH MEAGER AVBL MSTR THU AM HAVE NIXED AM MENTION TO
PROVIDE SOME GRTR DETAIL WRT TIMING OF PRECIP CHCS THU...WITH BEST
CHCS LKLY 00-06UTC FRI AND HAVE WORDED AS SCT SHRA WITH JUST CHC
TSRA MENTION AS 1000-850 MB THETA-E PLUME INTO CAW HALF-HEARTED.

&&

.LONG TERM...
FRIDAY THROUGH TUESDAY...THE UPSTREAM OMEGA BLOCK WILL FINALLY
FLATTEN SOME BY EARLY NEXT WEEK...AND ALLOW FAST MOVING UPPER AIR
TROFS TO MOVE OUT OF SOUTHERN CANADA INTO THE GREAT LAKES REGION.
THE GFS PLUME DIAGRAMS INDICATE A WIDE SPREAD IN THE ENSEMBLE TIMING
OF SHOWERS AND STORMS ASSOCIATED WITH THESE TROFS ESPECIALLY
BEGINNING ABOUT SUNDAY. FOR THIS PACKAGE...HAVE REMOVED THE CHANCE
FOR SHOWERS EARLY FRIDAY GIVEN LATEST AGREEMENT OF THE TIMING OF THE
NCEP...CANADIAN GEM AND ECMWF. KEPT A CHANCE FOR STORMS SATURDAY
NIGHT THROUGH SUNDAY NIGHT WITH THE ARRIVAL OF THE NEXT TROF. CAN
NOT RULE OUT SHOWERS AND STORMS AFTER SUNDAY NIGHT...BUT GIVEN VERY
LOW CONFIDENCE...HAVE KEPT EARLY NEXT WEEK DRY FOR NOW. HAVE TRENDED
TEMPERATURES DOWN IN LIGHT OF THE ONGOING PRONOUNCED WARM BIAS OF
THE OPERATIONAL MEX MOS GUIDANCE. IT LOOKS LIKE THE LATEST MEX TREND
OF LOWERING TEMPS 7F AT FWA ON SUNDAY IN ON TRACK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, Jul 29, 5:22 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EDT WED JUL 29 2009

INZ004-005-012>014-020-MIZ078-079-300930-
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-WHITE-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...MONTICELLO...BROOKSTON...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS
522 AM EDT WED JUL 29 2009 /422 AM CDT WED JUL 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO
SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD
SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-015>018-022>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-300930-
LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
522 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW CHANCE OF THUNDERSTORMS FROM MIDDAY INTO THIS
AFTERNOON. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO
SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD
SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-300930-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
522 AM EDT WED JUL 29 2009 /422 AM CDT WED JUL 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO
THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO
SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD
SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS
TIME. AT THIS TIME THERE APPEARS TO BE AT LEAST SOME POTENTIAL
FOR RIP CURRENTS TO DEVELOP ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:54 PM EDTSpecial Weather StatementIWXCass, Fulton51 min
Jul 29, 12:01 AM EDTFlash Flood WarningIWXLaPorte6 hr

Nearby

Lakeshore Flood Statements in Indiana, 2009Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.